MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONE TOUCH ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONE TOUCH ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4509978
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the patient contacted lifescan (lfs) usa, alleging that his onetouch ultra mini meter was reading inaccurately high compared to another meter (emergency services meter).The complaint was classified based on customer service representative (csr) documentation.The patient stated the meter issue began at 4.45 pm on (b)(6) 2019, reporting that he obtained an alleged inaccurately high blood glucose result of "161 mg/dl" on the subject meter compared to "38 mg/dl" on the other device.Meter to other meter comparisons do not reasonably suggest that a malfunction has occurred.There can be no presumption as to which meter's reading is erroneous as the comparison is not made to a calibrated reference method.The patient reported that he manages his diabetes with insulin and metformin and made no changes to his normal diabetes management regimen.The patient was unable to describe any symptoms he developed but stated at 5 pm on (b)(6) 2019 he was treated by paramedics with iv glucose.During troubleshooting, the csr confirmed that the unit of measure was set correctly on the subject meter, and an approved sample site was used.The csr noted that the patient did not have control solution.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly received medical treatment for a serious injury adverse event, while using the product, and the alleged meter issue could not be ruled out as a cause or contributor to the event.

Brand Name
ONE TOUCH ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug, 6300
SZ  6300
MDR Report Key8802069
Report Number2939301-2019-02371
Device Sequence Number327480
Product Code NBW
UDI-Device Identifier00353885000512
UDI-Public00353885000512
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/18/2019
Report Date (Section F) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4509978
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/01/2019
Event Location Home
Date Report to Manufacturer07/01/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Date Report Sent to FDA07/18/2019